Family Health Expert Forum
pink urine and lower left quadrant pain
About This Forum:

Questions in the Family / Internal Medicine forum are answered by medical professionals and experts. Topics covered include general health issues, adolescence, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, medical tests and procedures, and senior health.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

pink urine and lower left quadrant pain

hello.

i am seeing my GP tomorrow, but i have some questions.i just finished a round of augmentin for a sinus infection.shortly after, i started having itching really badly around my urethra. i thought it was a yeast infection, so took some diflucan, but it didn't help.  then yesterday, i was in so much pain (lower left quadrant), that i went to my gynecologist because i have a history of endo and ovarian cysts. she checked me out COMPLETLY- and even did an ultrasound of my kidneys. all was okay. she thinks it is the endometriosis causing the pain. well, i didn't think to mention my urine. when i go first thing in the morning, it is pink-colored. then, for several days, there were lots of bubbles in my urine. my left groin is hurting and i am still itching and have some pain in that left side. it hurts to push on it. after the morning pee, the rest of the day my urine is clear or normal. i have had hep tests, and and a liver panel recently and all that is normal. i am itching really badly-- and the pain is rather intense. tylenol 3 doesn't touch it. i have been on tegretol with lithium for 2 weeks. i have taken the lithium for years. my bowels seem to be functioning fine.  could this be an allergy of some sort? i had urethral itching once before-- and they never found anything-- but never pink bubbly pee and left quadrant pain. my cbc was normal too. my tegretol level is 4.3. do you have any idea what could be going on???? i don't think it is an std, because i haven't had sex in like 3 or 4 years.  thank you.  fairydust
Related Discussions
Avatar_n_tn
Dear Fairydust,
Thank you for visiting the Family Practice Forum.

When you describe itching following a course of a broad sprectrum antibiotic like Augmentin, my first thought is a yeast infection. Although, an allergy to medication is a possibility as well. Your urine is "pink". Therefore, the problem lies either in the kidneys/bladder or possibly in the "urethra" (the small tube through with the bladder emptys). How much Diflucan did you take? While yeast infections are commonly treated with a one day course of Diflucan 150mg (one pill), I can tell you that many yeast infections in women require more than a one day treatment.

Here is what needs to be done.

You need a urinalysis. I have seen more than one case where the "yeast" infection actually involved the bladder/kidneys following the treatment with a broad spectrum antibiotic. A urinalysis and "culture" of the urine would help to identify if there is evidence of any type of infection in the urinary tract. I realize that you mention problems you may have had with ovarian cysts and/or endometriosis, however, these conditions would NOT be associated with a discoloration of the urine.

I feel the urinalysis will give you the answer you are looking for. Also, if the urinalysis is normal and you continue to have the "itching" you describe, you need to consider a longer course of an antifungal medication (i.e. Diflucan).

Let me know if I can be of further assistance.
Dean M. Tomasello, M.D.
5 Comments
Blank
Avatar_n_tn
also-- i am NOT running a fever... but i am not really hungry... but i think that is from the pain--- and the fact this itching is DRIVING ME MAD!!!!!
Blank
Avatar_n_tn
The more you describe your symptoms, the more I tend to think that a longer course of an anti-fungal medication such as Diflucan may help resolve the symptoms. Again, you really need to get a urinalysis as well.
Dr. Tomasello
Blank
Avatar_n_tn
Thank you very much.  I didn't know that a yeast infection in that area could cause such pain.... sigh....  i am surprised that my gynecologist didn't think about that--- though i just went in talking about burning pain in my left side...  i was so upset from the pain, i didn't think to mention my urine.  when i see my gp today, i will show him what you said.  i hope he doesn't mind.  I took TWO diflucan-- and things got better a little bit--- (the itching)-- but came back---- then, the side pain started.  

i am supposed to be going in to get a dx for my back and an order to get an MRI--- guess i will have to do that later.

thank you very much.

((hugs))

fairydust

you want to move to my town?  my GP probably wouldn't have though of that..... ;)
Blank
Avatar_n_tn
Dear Fairydust,

Feel free to stop by here again or visit me at www.NetLiveMD.com to get your medical questions answered. I am happy I have been able to be of assistance to you in this matter.

Happy Holidays!

Dr. Tomasello
Blank
Avatar_n_tn
I dont have $19 and I can't wait until I get to see the doc, so answer or don't, it doesn't matter. I have lower left abdominal pain, left kidney tenderness, and "a more than significant" amount of blood in the urine. I do not have kidney stones and I am not pregnant. What could it be?
Blank
Avatar_n_tn
A related discussion, Supapubic Cathetar was started.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank